Pennsylvania, 2025Flash Flooding and Flooding in Pennsylvania, July 1, 2025
July 1, 2025 · NWS CTP · 5 events in 2 counties and zones
25 across the Lower Susquehanna Valley) and unstable environment allowed for multiple clusters of thunderstorms to begin to form during the late morning hours and continue through the late evening hours of June 30, 2025. A shortwave stationed across the region allowed for enhanced lift, with relatively weak shear in place across the region, bringing a flash flood threat given training…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving warm front in an extremely moist (PWAT values exceeding 2.00, values closer to 2.25 across the Lower Susquehanna Valley) and unstable environment allowed for multiple clusters of thunderstorms to begin to form during the late morning hours and continue through the late evening hours of June 30, 2025. A shortwave stationed across the region allowed for enhanced lift, with relatively weak shear in place across the region, bringing a flash flood threat given training thunderstorms with efficient rainfall rates in excess of two inches per hour across southern Pennsylvania. Multiple rounds of thunderstorms during the afternoon and evening hours across Lancaster County, where multiple days of heavy rainfall led to low flash flood guidance, prompted widespread flash flooding across the northern half of the county, with multiple water rescues reported in Mount Joy and Manheim. Multiple roadways were closed across northern Lancaster County and southern Lebanon County due to heavy rain, with isolated instances of flash flooding in Cumberland County. Flooding concerns in Lancaster County continued into the early morning hours of July 1, 2025 as the heaviest rain began to move out of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 30, 10:57 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 30, 10:57 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service State College PA
1157 PM EDT Mon Jun 30 2025
.SYNOPSIS...
* Stormy pattern continues tonight and tomorrow as a warm front
(today), then cold front (tomorrow) pushes through the region,
bringing a risk of strong to severe storms and locally heavy
downpours
* Drier/less humid/more comfortable conditions are likely from
mid to late week with high confidence of nice weather on
Independence Day
* Trending warmer and more muggy again early next week.
&&
.NEAR TERM /UNTIL 8 AM TUESDAY MORNING/...
Scattered to numerous showers and thunderstorms continue to move
through Central PA tonight as very high PWAT air produces
efficient downpours and locally strong winds. Rainfall amounts
as high as 4 to 5 inches have been observed in parts of
Lancaster and Lebanon Counties where multiple rounds of storms
have produced flooding.
A slow moving warm front is draped across northeast PA and was
a focus for thunderstorm activity this afternoon and evening.
As it continues to drift northeast, broad southerly flow
underneath an amplifying mid-level trough continues to generate
locally heavy downpours and locally strong wind gusts.
With the loss of daytime heating, cold pools should begin to
takeover by 10 or 11pm and storms will wane before midnight,
thus ending the threat for severe weather and flash flooding.
Given the refuel of surface water from Monday's rain and sultry
conditions tonight, expect fog tonight into Tuesday morning,
especially where low clouds can break. It will be quite warm
and muggy with temps slowly slipping through the 70s before
reaching a low in the mid to upper 60s across the northern and
western mtns and 70-75 in the central and southern valleys.
&&
.SHORT TERM /8 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
The aforementioned mid-level trough will shift east from the
Great Lakes to the Northeast on Tuesday. Moderate mid-level flow
will overspread much of the region, including placing central
PA in the right entrance region of an upper-level jet. At the
surface, a cool front will move east across PA and will be the
primary focus for severe thunderstorm potential Tuesday
afternoon/evening.
Stronger shear profiles will be present on Tuesday and this may
result in greater storm organization/intensity including the
potential for a few supercells capable of producing large hail
and damaging wind gusts. Storms should eventually congeal into a
more solid line as the front makes closer approach, maintaining
a damaging wind threat into the Lower Susquehanna Valley. SPC
continues a Slight Risk of severe weather, primarily southeast
of the I-81 corridor. Storm motions should be a bit quicker
tomorrow, so the risk for flooding will be comparatively
lower/more isolated compared to Monday. That being said,
isolated totals of 2-3"+ in portions of the Lower Susquehanna
Valley that got hit hard on Monday could spell trouble. A Flood
Watch will likely be needed if the potential for heavy rainfall
in those areas continues to look likely.
Drier air will begin advecting into central PA late Tuesday into
Tuesday night with dewpoints dropping well into the 60s.
Clearing skies behind the front will likely support fog
formation, with the highest risk of reduced visibility occurring
west of I-99 and in the valleys northeast of Harrisburg up into
the Wilkes-Barre/Scranton area. Lows by Wednesday morning will
range from the low 70s in southeast PA (where cloud cover will
hang on the longest) to the upper 50s in the northwest
mountains.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
In the wake of the cold front passing east of the area by
Wednesday morning, high pressure begins to build southwest of
the region, providing fair weather for the middle of the week
and into the weekend. Best chances for precipitation through
Saturday will remain due to a cold frontal passage across the
northern half of Pennsylvania. Cold front remains relatively
moisture-starved; however, generally think forcing will be
enough to cause a shower and afternoon/evening thunderstorm.
The biggest feature of the post-frontal airmass will be much
lower dewpoints and refreshing nights/mornings. There is high
confidence in lows dropping into the 50s and low 60s Thursday
and Friday nights, which will be a significant and welcome
change from the long-duration heat/humidity we have experienced
over the past few weeks. Independence Day activities should be
under fair skies, comfortable temperatures, and pleasant
northwest winds.
Low pressure approaching the Great Lakes by Sunday morning will
bring about increasing chances for precipitation for the second
half of the weekend and into the beginning of next week.
&&
.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
Late evening update.
Updated the TAFS at 11 PM for showers and storms.
Very intense rainfall likely to drop visibility at MDT and LNS.
CIGS not likely to drop real low.
Threat of storms with such heavy rain should taper, as winds
shift more to the south and southwest, instead of southeast
flow with very high dewpts.
Earlier discussion below.
Scattered showers and thunderstorms continue late this evening
with periodic restrictions expected. The coverage and intensity
of showers should taper off by 04Z with only lingering light
showers possible overnight.
The overnight forecast is a little tricky - a mix of conditions
are expected with a potpourri of the following restrictions
possible: visibility reductions in scattered showers/storms;
visibility and perhaps ceiling restrictions in patchy dense
fog, and ceiling restrictions in low clouds.
During the day on Tuesday, more showers and storms are expected
ahead of a cold front that will traverse the region during the
afternoon and evening. Have tried to time out the best window
for thunderstorms potential at all TAF sites, with the heaviest
rain/strongest storms likely at MDT and LNS.
Outlook...
Tuesday Night...Clearing skies with patchy to widespread fog
possible.
Wed...AM fog, then VFR.
Thu...Primarily VFR; stray PM shower/t-storm possible.
Fri-Sat...AM fog possible; otherwise VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Lambert/Banghoff
NEAR TERM...Lambert/Banghoff
SHORT TERM...Lambert/Banghoff
LONG TERM...Banghoff/NPB
AVIATION...Banghoff/Martin
Hazardous weather outlook, Jun 30, 11:16 AM EST, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1216 PM EDT Mon Jun 30 2025
PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-011630-
Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
1216 PM EDT Mon Jun 30 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Strong to severe thunderstorms capable of producing localized
damaging winds and heavy rainfall are possible this afternoon and
evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Strong to severe thunderstorms capable of producing damaging winds
and heavy rainfall are possible during the afternoon and evening on
Tuesday, especially across the Lower Susquehanna Valley.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ004-005-010-017-024-033-011630-
Warren-McKean-Elk-Clearfield-Cambria-Somerset-
1216 PM EDT Mon Jun 30 2025
...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flood Watch.
Strong to severe thunderstorms capable of producing localized
damaging wind gusts and heavy rainfall are possible this afternoon
and evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Strong to severe thunderstorms capable of producing damaging winds
and heavy rainfall are possible during the afternoon and evening on
Tuesday, especially across the Lower Susquehanna Valley.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jun 30, 6:29 PM EST, 5 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
729 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Flash Flood 4 N Mount Joy 40.16N 76.51W
06/30/2025 Lancaster PA 911 Call Center
Echo Valley Road is flooded with a nearby
creek over its banks.
&&
JABLocal storm report, Jun 30, 6:43 PM EST, 5 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
743 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM Flood 1 WSW Hershey 40.27N 76.66W
06/30/2025 Dauphin PA Broadcast Media
Standing water over the roadway at Cherry
Drive and Rosedale.
&&
JABLocal storm report, Jun 30, 8:11 PM EST, 3 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
911 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM Flash Flood East Petersburg 40.10N 76.34W
06/30/2025 Lancaster PA 911 Call Center
Flooding over the roadway at Split Rail
Drive and Meadow Lark Ln.
&&
JABLocal storm report, Jun 30, 8:20 PM EST, 3 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
920 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM Flash Flood 2 NW Lancaster 40.06N 76.33W
06/30/2025 Lancaster PA 911 Call Center
High water on roadway and water rescue at
Manheim Pike and Steelway.
&&
JABLocal storm report, Jun 30, 10:39 PM EST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1139 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM Tstm Wnd Dmg 1 E Landisville 40.09N 76.39W
06/30/2025 Lancaster PA 911 Call Center
Trees on wires at the intersection of
McFarland Drive and Penningdon Drive.
&&
JRBLocal storm report, Jun 30, 10:44 PM EST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1144 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM Flash Flood 2 NW Lancaster 40.06N 76.33W
06/30/2025 Lancaster PA 911 Call Center
Water flowing across Harrisburg Pike from
Little Conestoga Creek.
&&
JRBFlash Flood, Lancaster
- When
- July 1, 12:00 AM EST to 1:00 AM EST
- Where
- Lancaster County, 1.25 mi SSE of Manheim to 0.46 mi SE of Manheim
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.154, -76.389
Flash flooding led to numerous water rescues reported over a several hour period in and around Manheim. Flooding began late on June 30, 2025 and continued into the early morning hours of July 1, 2025.
Flash Flood, Lancaster
- When
- July 1, 12:00 AM EST to 1:00 AM EST
- Where
- Lancaster County, 0.97 mi SSE of Mt Joy to 0.34 mi SE of Mt Joy
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.107, -76.492
Flash flooding led to multiple water rescues near and east of Mount Joy, primarily in the vicinity of Little Chiques Creek.
Flood, Lancaster
- When
- July 1, 1:00 AM EST to 10:00 AM EST
- Where
- Lancaster County, 1.47 mi SE of Manheim to 1.03 mi E of Manheim
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.154, -76.382
Lingering flooding continued along Chiques Creek in Manheim into the morning hours of July 1, 2025.
Flood, Lancaster
- When
- July 1, 1:00 AM EST to 10:00 AM EST
- Where
- Lancaster County, 0.31 mi WSW of Mt Joy to 0.22 mi SSE of Mt Joy
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.118, -76.506
Lingering flooding continued along Little Chiques Creek in Mount Joy into the morning hours of July 1, 2025.
Flood, Lebanon
- When
- July 1, 1:25 AM EST to 2:25 AM EST
- Where
- Lebanon County, 1.16 mi SSW of Cornwall to 1.04 mi SSW of Cornwall
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 40.256, -76.432
Flooding on PA 72 in both directions at Horseshoe Pike.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 4, 202510 deaths · 4 events
- Flash Flooding in Texas, July 1 to 5, 20256 deaths · $39 million · 21 events
- Heat in Nevada, July 1, 20252 deaths · 2 events
- Flash Flooding and Flooding in Ohio, July 1, 20251 death · $172,000 · 50 kt wind · 38 events
- Flash Flooding and Flood in Pennsylvania, July 1, 20251 death · $27,000 · 52 kt wind · 19 events
- Wildfire in Washington, July 1 to 31, 2025$4.3 million · 1 event
- Tornado and Damaging Winds in Maryland, July 1, 2025$331,000 · EF1 · 21 events
- Damaging Winds in Nevada, July 1, 2025$1.0 million · 63 kt wind · 16 events
- Drought in Hawaii, July 1 to 31, 2025$1.0 million · 1 event
- Damaging Winds in Virginia, July 1, 2025$128,000 · 52 kt wind · 41 events
- Flash Flooding and Flooding in Pennsylvania, July 1, 2025$200,000 · 24 events
- Flash Flooding and Damaging Winds in Mississippi, July 1, 2025$262,000 · 66 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269079, 1269100, 1277571, 1277574, 1278545.